Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 30, 2021, 4:32 PM EDT for Catoosa County, Murray County, Whitfield County, Georgia. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2021, 4:32 PM EDT (20:32 UTC)
- Expired
- Jul 30, 2021, 5:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Catoosa County, GA, Murray County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 4:55 PM EDT | TSTM WND DMG | 1 Ene Dalton, GA | REPORTS OF MULTIPLE TREES DOWNED ONTO ROADWAYS ON THE EASTERN SIDE OF THE CITY OF DALTON |
| Jul 30, 4:57 PM EDT | TSTM WND DMG | 1 E Dalton, GA | SEVERAL REPORTS OF TREES DOWNED ONTO STRUCTURES ON THE EASTERN SIDE OF THE CITY OF DALTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.5 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1065 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
050
WWUS82 KFFC 302032
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
432 PM EDT Fri Jul 30 2021
GAZ003>005-007-302100-
Gilmer GA-Whitfield GA-Catoosa GA-Murray GA-
432 PM EDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GILMER...WHITFIELD...
NORTHEASTERN CATOOSA AND MURRAY COUNTIES UNTIL 500 PM EDT...
At 432 PM EDT...a strong thunderstorm was near Varnell, or near
Dalton...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dalton, Chatsworth, Ringgold, Varnell, Eton, Tunnel Hill, Cohutta,
Crandall, Tails Creek, Sumac, Ramhurst, Rocky Face, Tilton, Mill
Creek, Beaverdale, Dawnville, Fort Mountain State Park and North
Georgia Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3466 8457 3461 8482 3462 8491 3463 8491
3462 8493 3462 8497 3491 8517 3499 8492
3499 8480
TIME...MOT...LOC 2032Z 332DEG 11KT 3486 8494
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 30, 3:41 PM EDT, 51 minutes earlier.
Area forecast discussion, Jul 30, 3:41 PM EDT, 51 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 341 PM EDT Fri Jul 30 2021 ...Afternoon Area Forecast Discussion - Heat Advisories in effect today and tomorrow... .SHORT TERM /Tonight through Saturday Night/... Clouds earlier helped keep temperatures a little lower than originally forecast, but we are still climbing into the 90s across the area. Heat indices are broaching 100 across north Georgia and have already passed 105 in several locations across central Georgia and should continue climbing. Heat advisory remains in effect across most of north and central Georgia as a result. Otherwise, cu field is starting to mature in north Georgia and across eastern TN, where glaciation of cu is noted and there are even a few orphaned anvils from failed CI attempts. Expect some storms to begin to form in north Georgia very soon. CI in TN is being aided by weak frontal boundary that is pushing into the area and continuing to slowly sag to the south ahead of very weak impulse located within the broad upper level trough. Convective models have highlighted this area as having potential for some thunderstorms this afternoon as well, so have maintained PoPs across north Georgia tonight. There is a small chance of something reaching the metro, but chances look to be small at this time. Lows tonight will be quite warm in many places, only reaching into the mid to upper 70s. For overnight into tomorrow, weak front will push into north Georgia, especially if enough storms with cold pools form this evening, which should give some areas in the north a respite from the heat and humidity. However, the Atlanta metro is right on the border of this "cooler" air, and areas to the south will once again be very warm and humid, so have chosen to issue another heat advisory for tomorrow from the metro south. We may not quite make our number criteria of 105 on the northern end of the advisory, but after several days in a row of this, including overnight lows which remain quite warm, vulnerable populations, such as those without A/C, are getting little in the way of a chance to cool down and recover. Overall, did end up bumping temperatures down a bit in the forecast, which did preclude the need for excessive heat warnings in central GA. Afternoon mixing, combined with some chances for convection, should aide in keeping the heat indices down a little. Lusk .LONG TERM /Sunday through Friday/... Fcst period characterized by pattern shift as more enhanced moisture phases with a amplifying upper trough digging southward. For Sunday, thinking the blend might be too warm on resultant heat indices especially with aforementioned moisture return and expected increased convective coverage but cannot rule out perhaps another and possible last Heat Advisory to portions of the area to put this heat streak to bed. For pops, have likely to high end chance Sunday for most of area, and even categorical for central GA Monday as another piece of energy further amplifies. Little progression with overall trough is expected through the week, though should cutoff by midweek. There is some discrepancy on extent of the moisture axis east of the trough, but overall should support majority of the week to have a gradient of lower pops NW to greater SE. The environment most days looks to have marginally conditional instability with less than marginal deep layer shear near 30-35 kts so not expecting severe but multicell development or some more organized segments of storms could allow for localized increased wind threat with stronger storms. Also any perturbation traversing the low could aid forcing for a bit more organized convection and will have to monitor as we get closer with this setup. Baker && .AVIATION... 18Z Update... VFR conditions expected through the period. Only exception may be for very small chances of a thunderstorm affecting the ATL metro TAF sites this evening, though chances small enough to forgo any TEMPO for it. That is largest source of uncertainty. Winds will be W to NW otherwise from 4-10 kts. Expect cu field to develop each afternoon, otherwise just some cirrus about. //ATL Confidence...18Z Update... High confidence all elements, with only small uncertainty around metro TAF site thunderstorms this afternoon. Lusk && .PRELIMINARY POINT TEMPS/POPS... Athens 75 94 75 95 / 20 10 10 50 Atlanta 75 93 76 95 / 20 20 10 60 Blairsville 67 87 68 86 / 20 10 30 70 Cartersville 73 93 74 93 / 30 10 10 60 Columbus 77 97 76 98 / 5 20 20 60 Gainesville 74 91 74 92 / 20 10 10 60 Macon 76 96 76 98 / 5 30 20 60 Rome 74 93 75 93 / 30 10 20 60 Peachtree City 75 94 76 95 / 10 20 10 60 Vidalia 78 97 78 96 / 5 40 30 50 && .FFC WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Bleckley... Butts...Carroll...Chattahoochee...Chattooga...Cherokee... Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...Dawson... DeKalb...Dodge...Dooly...Douglas...Emanuel...Fayette...Floyd... Forsyth...Glascock...Gordon...Greene...Gwinnett...Hall... Hancock...Haralson...Harris...Heard...Henry...Houston... Jackson...Jasper...Jefferson...Johnson...Jones...Lamar... Laurens...Macon...Madison...Marion...Meriwether...Monroe... Montgomery...Morgan...Muscogee...Newton...North Fulton... Oconee...Oglethorpe...Paulding...Peach...Pickens...Pike...Polk... Pulaski...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair... Toombs...Treutlen...Troup...Twiggs...Upson...Walton...Warren... Washington...Webster...Wheeler...Wilcox...Wilkes...Wilkinson. Heat Advisory from 11 AM to 8 PM EDT Saturday for the following zones: Baldwin...Barrow...Bibb...Bleckley...Butts... Chattahoochee...Clarke...Clayton...Coweta...Crawford...Crisp... DeKalb...Dodge...Dooly...Emanuel...Fayette...Glascock...Greene... Gwinnett...Hancock...Harris...Heard...Henry...Houston...Jasper... Jefferson...Johnson...Jones...Lamar...Laurens...Macon...Marion... Meriwether...Monroe...Montgomery...Morgan...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Peach...Pike...Pulaski... Putnam...Rockdale...Schley...South Fulton...Spalding...Stewart... Sumter...Talbot...Taliaferro...Taylor...Telfair...Toombs... Treutlen...Troup...Twiggs...Upson...Walton...Warren... Washington...Webster...Wheeler...Wilcox...Wilkes...Wilkinson. && SHORT TERM...Lusk LONG TERM....Baker AVIATION...Lusk
Hazardous weather outlook, Jul 30, 3:50 PM EDT, 42 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 350 PM EDT Fri Jul 30 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-312000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 350 PM EDT Fri Jul 30 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A heat advisory is in effect today from 11 AM to 8 PM EDT for much of the area except the far north, as heat index values of 105F will be possible. Isolated to scattered thunderstorms will be possible in north Georgia today. A few storms could become strong with heavy rain, gusty winds and frequent lightning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... A heat advisory is in effect Saturday from 11 AM to 8 PM EDT for areas along I-85 and points south. Heat index values of up to 105 will be possible, with some isolated higher values in parts of central Georgia. For Saturday, isolated thunderstorms are possible in north Georgia with a greater chance or scattered coverage in central Georgia. By Sunday scattered afternoon thunderstorms will become more widespread across the area. This trend will continue into next week. Any storms could become strong with heavy rain, gusty winds and frequent lightning. A few severe cannot be ruled out with damaging winds as the main threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jul 30, 4:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
432 PM EDT Fri Jul 30 2021
GAZ003>005-007-302100-
Gilmer GA-Whitfield GA-Catoosa GA-Murray GA-
432 PM EDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GILMER...WHITFIELD...
NORTHEASTERN CATOOSA AND MURRAY COUNTIES UNTIL 500 PM EDT...
At 432 PM EDT...a strong thunderstorm was near Varnell, or near
Dalton...moving southeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Dalton, Chatsworth, Ringgold, Varnell, Eton, Tunnel Hill, Cohutta,
Crandall, Tails Creek, Sumac, Ramhurst, Rocky Face, Tilton, Mill
Creek, Beaverdale, Dawnville, Fort Mountain State Park and North
Georgia Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3466 8457 3461 8482 3462 8491 3463 8491
3462 8493 3462 8497 3491 8517 3499 8492
3499 8480
TIME...MOT...LOC 2032Z 332DEG 11KT 3486 8494
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:50 PM EDT | Heat Advisory | FFC | Baldwin, Barrow, Bibb, Bleckley, Butts, Chattahoochee and 61 more | 29 hr |
| Jul 30, 4:39 PM EDT | Severe Thunderstorm Warning | FFC | Murray, Whitfield | 36 min |
| Jul 30, 4:45 PM EDT | Special Weather Statement | FFC | Cherokee | 30 min |
| Jul 30, 5:15 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Murray | 30 min |
| Jul 30, 5:18 PM EDT | Special Weather Statement | FFC | Cherokee | 27 min |
| Jul 30, 6:10 PM EDT | Special Weather Statement | FFC | Dawson, Forsyth | 35 min |
| Jul 30, 6:20 PM EDT | Special Weather Statement | FFC | Bartow | 25 min |
| Jul 30, 6:49 PM EDT | Special Weather Statement | FFC | Bartow | 26 min |
| Jul 30, 7:02 PM EDT | Special Weather Statement | FFC | Cobb, Fulton | 28 min |
| Jul 30, 7:17 PM EDT | Special Weather Statement | FFC | Bartow, Paulding | 28 min |
| Jul 30, 7:40 PM EDT | Special Weather Statement | FFC | Dade | 35 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.